Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 169, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 13, 2008, 1:34 PM CDT for Adams County, Brown County, Illinois. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2008, 1:34 PM CDT (18:34 UTC)
- Expired
- May 13, 2008, 1:45 PM CDT
- In force
- 11 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Adams County, IL, Brown County, IL
The radar
The Lincoln radar (KILX), 131 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1395 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 131834
SVRLSX
ILC001-009-131845-
/O.NEW.KLSX.SV.W.0169.080513T1834Z-080513T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
134 PM CDT TUE MAY 13 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS
NORTHERN BROWN COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 145 PM CDT
* AT 129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR CLAYTON...OR 20 MILES WEST OF RUSHVILLE...
AND MOVING NORTHEAST AT 42 MPH.
* LOCATIONS IMPACTED INCLUDE...
GOLDEN AND CLAYTON
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 4012 9090 4011 9074 4003 9064 3992 9096
4010 9106 4017 9092 4017 9091
TIME...MOT...LOC 1834Z 243DEG 36KT 4005 9086
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 11:37 AM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, May 13, 11:37 AM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1137 AM CDT TUE MAY 13 2008 .DISCUSSION... /430 AM CDT TUE MAY 13 2008/ MAIN FCST ISSUE FOR TDY WL BE CVNTN AND MAX TEMPS. THE LARGEST FCST PROBLEM TDY IS POPS. MDLS INDICATE WAA PRECIP AHEAD OF CDFNT FOR MUCH OF TDY. EVEN WITH WAA AHEAD OF THE CDFNT...ATMO SHUD DESTABILIZE ENUF THAT CVNTN WL DEVELOP ALONG CDFNT AS THE CAP WEAKENS AS INITIAL S/W MOVES ACROSS THE AREA THIS AFTN. GIVEN FCST HODOGRAPHS...DISCRETE SUPERCELLS ARE THE ANTICIPATED MODE OF CVNTN WITH LARGE HAIL AND TORNADOES BEING THE MAIN THREAT. THE THREAT OF SVR WX WL GRADUALLY DIMINISH TNGT AS ATMO STABILIZES. THE CDFNT WL STALL ACROSS NRN AR AS THE SFC HIGH BUILDS INTO THE REGION ON WED. MDLS HAVE A CUT OFF UPR LOW DEVELOP ACROSS WRN US LATER TDY. THIS LOW IS EXPECTED TO OPEN UP AND WL BE THE NEXT WX PRODUCER AS IT LIFTS NEWD WITH A DEVELOPING SFC LOW ON THURS. MDLS INDICATE THIS SYSTEM MAY BE MORE OF A +RA EVENT AS OPPOSED TO SVR WX. ATTM...AM KEEPING QPF AMOUNTS DWN AS MDLS CONTINUE TO WEAKEN THIS S/W AS IT APPROACHES THE AREA. AFTER PRECIP CHCS ON THURS AND EARLY FRI...WE SHUD DRY OUT OVR THE WEEKEND WITH NWLY AND WLY WINDS KEEPING TEMPS BLW SEASONAL AVGS. TRENDED TWD WRMR MOS FOR TDY AND TNGT WHILE GOING TWD COOLER MOS FOR TMW AND INTO FRI MRNG. TILLY && .AVIATION... /1128 AM CDT TUE MAY 13 2008/ FOR THE 18Z TAFS... COLD FRONT EXTENDED FROM NORTHWEST IOWA ACROSS SOUTHEAST NEBRASKA INTO WEST OKLAHOMA LATE THIS MORNING. FRONT WILL MOVE ACROSS THE AREA DURING THE VALID PERIOD. EXPECT FRONT TO EXTEND FROM NORTHEAST ILLINOIS ACROSS EAST CENTRAL MISSOURI INTO WEST ARKANSAS BY 12Z WEDNESDAY. FRONT WILL CLEAR THE AREA BY NOON WEDNESDAY. SCATTERED SHOWERS/THUNDERSTORMS CONTINUED ACROSS THE AREA AT THIS TIME. EXPECT WIDESPREAD CONVECTION THIS EVENING AND OVERNIGHT WITH THE FRONTAL PASSAGE. TPS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 13, 7:04 AM CDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 704 AM CDT TUE MAY 13 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 704 AM CDT TUE MAY 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT AS A COLD FRONT SWEEPS THROUGH THE REGION. ALTHOUGH A FEW OF THE STORMS THIS MORNING COULD PRODUCE SOME HAIL...THE PRIMARY THREAT OF SEVERE THUNDERSTORMS WILL BE LATE THIS AFTERNOON AND TONIGHT. THESE LATE AFTERNOON AND OVERNIGHT STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE. MODERATE FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST MISSOURI AND EXTREME SOUTHWEST ILLINOIS INTO WEDNESDAY MORNING AS THE COLD FRONT MOVES OUT OF THE AREA. MODERATE FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED LATE THIS AFTERNOON AND EARLY TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TRUETT
In the hours before
Local storm report, May 13, 12:31 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1231 PM CDT TUE MAY 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1231 PM HAIL HANNIBAL 39.71N 91.38W
05/13/2008 E1.00 INCH MARION MO TRAINED SPOTTER
&&
EVENT NUMBER 00083
SIPPRELLLocal storm report, May 13, 12:34 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1234 PM CDT TUE MAY 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1233 PM HAIL HANNIBAL 39.71N 91.38W
05/13/2008 E1.25 INCH MARION MO TRAINED SPOTTER
&&
EVENT NUMBER 00084
SIPPRELLLocal storm report, May 13, 12:38 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1238 PM CDT TUE MAY 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1234 PM HAIL HANNIBAL 39.71N 91.38W
05/13/2008 M1.25 INCH MARION MO TRAINED SPOTTER
&&
EVENT NUMBER 00085
SIPPRELLLocal storm report, May 13, 12:53 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1253 PM CDT TUE MAY 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1252 PM HAIL PAYSON 39.82N 91.24W
05/13/2008 E1.00 INCH ADAMS IL TRAINED SPOTTER
&&
EVENT NUMBER 00086
SIPPRELLLocal storm report, May 13, 12:56 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1256 PM CDT TUE MAY 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1256 PM HAIL PAYSON 39.82N 91.24W
05/13/2008 E1.25 INCH ADAMS IL TRAINED SPOTTER
&&
EVENT NUMBER 00087
SIPPRELLLocal storm report, May 13, 1:26 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
126 PM CDT TUE MAY 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0123 PM HAIL HANNIBAL 39.71N 91.38W
05/13/2008 E1.75 INCH MARION MO TRAINED SPOTTER
S SIDE OF HANNIBAL ON THE MARION...RALLS COUNTY
LINE...200 CARS IN PARKING LOT DAMAGED
&&
EVENT NUMBER 00088
MILLERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 5:38 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 33 min |
| May 13, 5:39 AM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 41 min |
| May 13, 5:54 AM CDT | Severe Thunderstorm Warning | LSX | Pike | 51 min |
| May 13, 6:36 AM CDT | Severe Thunderstorm Warning | LSX | Pike | 24 min |
| May 13, 6:49 AM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 14 min |
| May 13, 7:16 AM CDT | Severe Thunderstorm Warning | LSX | Madison, Monroe, Saint Clair | 18 min |
| May 13, 7:59 AM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 31 min |
| May 13, 8:24 AM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph | 51 min |
| May 13, 9:38 AM CDT | Severe Thunderstorm Warning | LSX | Randolph | 40 min |
| May 13, 10:27 AM CDT | Severe Thunderstorm Warning | LSX | Randolph | 31 min |
| May 13, 10:49 AM CDT | Severe Thunderstorm Warning | LSX | Madison | 10 min |
| May 13, 11:15 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 45 min |
| May 13, 11:44 AM CDT | Severe Thunderstorm Warning | LSX | Pike | 46 min |
| May 13, 11:55 AM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 23 min |
| May 13, 11:58 AM CDT | Severe Thunderstorm Warning | LSX | Madison | 26 min |
| May 13, 12:09 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 66 min |
| May 13, 12:59 PM CDT | Severe Thunderstorm Warning | LSX | Brown, Pike | 19 min |
| May 13, 1:45 PM CDT | Severe Thunderstorm Warning | LSX | Brown | 15 min |
| May 13, 6:38 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Monroe, Saint Clair | 37 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.